MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN HEMODIALYSIS/APHERESIS 13.5 FR ROUND DUAL-LUMEN CATHETER 40 CM OVERALL L; BLOOD ACCESS DEVICE & ACCESSORIES

BARD ACCESS SYSTEMS HICKMAN HEMODIALYSIS/APHERESIS 13.5 FR ROUND DUAL-LUMEN CATHETER 40 CM OVERALL L; BLOOD ACCESS DEVICE & ACCESSORIES
Catalog Number 0600692
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.A lot history review (lhr) of rebn1910 showed no other similar product complaint(s) from this lot number.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, and the cause appears to be related to use of the device.A 0.038¿ j-tip guidewire was received in its hoop.The coil wire at the distal end of the guidewire segment was elongated over the core wire.The weld tip was not present at either the distal tip of the coil wire or core wire.It was reported that a piece of the wire completely separated from the guidewire, but it was confirmed that no fragments remained in the patient.The outside diameter of the undamaged section of guidewire was within specification.Due to the presence of the j-bend, it appeared that the core wire broke just proximal to the weld tip.The broken ends of both the core wire and coil wire were rough and granular, which is consistent with a break due to tensile stress.This can occur if the guidewire becomes lodged in the needle during use.The product ifu cautions, ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and guidewire as a unit to help prevent the needle from damaging or shearing the guidewire.¿.
 
Event or Problem Description
Facility reported that the "guidewire shattered".No other information was provided.No reported patient harm.On 5/16/2017 - additional information reported by the facility.The introducer was inserted into the patient, when device was being removed the healthcare professional noted that the wire had frayed into two shreds, one shred completely came off.Patient was taken to fluoroscopy and hcp stated nothing was left in the patient arm.Patient was not injured.A new wire was used to complete the procedure.

Brand Name
HICKMAN HEMODIALYSIS/APHERESIS 13.5 FR ROUND DUAL-LUMEN CATHETER 40 CM OVERALL L
Common Device Name
BLOOD ACCESS DEVICE & ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6607698
Report Number3006260740-2017-00715
Device Sequence Number953936
Product Code LJS
UDI-Device Identifier00801741037542
UDI-Public(01)00801741037542(17)220131(10)REBN1910
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number0600692
Device Lot NumberREBN1910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1